North Dakota, 2005Flash Flood in North Dakota, July 10, 2005
July 10, 2005 · NWS BIS · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 10, 1:51 PM CST, 6 hours 9 minutes earlier.
Area forecast discussion, Jul 10, 1:51 PM CST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
251 PM CDT SUN JUL 10 2005
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT.
MAIN CONCERN IS FOR TONIGHT. A STALLED WEAK FRONT BISECTS THE CWA
AND AN UPPER TROUGH IS APPROACHING FROM THE WEST. GENERAL COOLING
ALOFT WILL BE AIDED BY A SHORT WAVE TO BREAK A MID LEVEL CAP LATE
THIS AFTERNOON. EXPECT THUNDERSTORMS TO DEVELOP OVER THE WEST AND
THEN SPREAD INTO THE CENTRAL LATER THIS EVENING. CAPES ARE
SIGNIFICANT AND SOME STORMS COULD HAVE DAMAGING WINDS AND LARGE
HAIL. ALSO...THE SYSTEM WILL BE MOVING QUITE SLOW TO THE EAST
TONIGHT...AND THERE MAY BE TRAINING OF STORMS AS THEY MOVE
NORTHEAST. SOME AREAS OF CENTRAL ND WERE DELUGED A FEW DAYS AGO
AND SOILS LIKELY REMAIN SATURATED.
THE UPPER TROUGH WILL EXIT THE AREA MONDAY AFTERNOON. THEN THE
UPPER RIDGE WILL REBOUND AND BRING A RETURN OF DRY WEATHER WITH
ABOVE NORMAL TEMPERATURES THROUGH WEDNESDAY.
.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT.
FEW CHANGES IN THE LONG TERM PERIOD. CONTINUED UNCERTAINTY ON UPPER
LEVEL PATTERN TOWARDS THE END OF THE WEEK AND INTO THE WEEKEND. HAVE
ADDED LOW POPS FOR TIME PERIODS THAT LOOK TO HAVE THE BEST CHANCE OF
PRECIP...BUT KEPT WEATHER MENTION OUT FOR NOW. GFS LONG AND DGEX NOW
BRING IN A SHORT WAVE INTO THE NORTHERN CONUS. PLACEMENT RIGHT NOW
IS WELL TO THE EAST AND WOULDT HAVE MUCH OF AN IMPACT ON WESTERN
AND CENTRAL ND WEATHER BESIDES A COOLING TREND. 12Z GFS80 HAS A
HIGHER AMPLITUDE TROUGH AND BRINGS IT RIGHT OVER THE FORECAST AREA.
SO...WELL HOLD OFF ONCE AGAIN ON ANY MAJOR CHANGES UNTIL MODELS
BECOME BETTER AGREEABLE IN LATER RUNS.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
...FLASH FLOOD WATCH CENTRAL ND TONIGHT...
&&
LM/NH
Hazardous weather outlook, Jul 10, 3:06 AM CST, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
406 AM CDT SUN JUL 10 2005
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110905-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
406 AM CDT SUN JUL 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
A NEARLY STATIONARY SURFACE TROUGH FROM CENTRAL MANITOBA CANADA
THROUGH CENTRAL NORTH DAKOTA WILL BE THE MAIN FOCUS FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING. THUNDERSTORMS OVER CENTRAL
MANITOBA CANADA WILL DEVELOP SOUTHWARD INTO WESTERN AND CENTRAL
NORTH DAKOTA THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE THIS
AFTERNOON AND TONIGHT OVER WESTERN AND CENTRAL NORTH DAKOTA. THE
PRIMARY THREAT FROM THE STORMS WILL BE VERY LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
RGT
In the hours before
Local storm report, Jul 10, 7:28 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
828 PM CDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL NE MYLO 48.64N 99.62W
07/10/2005 1.00 INCH ROLETTE ND TRAINED SPOTTER
&&
KAWLocal storm report, Jul 10, 7:54 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
854 PM CDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 12 NW LINTON 46.39N 100.41W
07/10/2005 0.88 INCH EMMONS ND TRAINED SPOTTER
0850 PM HAIL 6 N CENTER 47.20N 101.30W
07/10/2005 0.88 INCH OLIVER ND AMATEUR RADIO
&&
KAWFlash Flood, Rolette
- When
- July 10, 8:00 PM CST to 10:00 PM CST
- Where
- Rolette County, 1 mi S of Dunseith
- Measured
- 12
- Reported by
- NEWSPAPER
- Coordinates
- 48.800, -100.050
Excessive water from thunderstorms swamped a farm forcing evacuation of those in the farm house.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, July 10 to 11, 20051 death · $246,000 · 56 events
- Tornado and Flash Flooding in Georgia, July 10 to 11, 20051 injured · $11 million · F0 · 20 events
- Heat in California, July 10 to 20, 20051 death · 8 events
- Hurricane in Mississippi, July 10 to 11, 2005$4.7 million · 17 events
- Storm Surge in Florida, July 10, 2005$10 million · 1 event
- Storm Surge in Florida, July 10, 2005$9.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$8.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$7.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$7.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$4.3 million · 10 events
- Flooding in Georgia, July 10 to 13, 2005$665,000 · 40 events
- Storm Surge in Florida, July 10, 2005$4.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464588.